Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Analysis of the finite element variational crimes in the numerical approximation of transonic flow


Authors: Harald Berger and Miloslav Feistauer
Journal: Math. Comp. 61 (1993), 493-521
MSC: Primary 65N30; Secondary 65N12, 76H05, 76M10
MathSciNet review: 1192967
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper presents a detailed theory of the finite element approximations of two-dimensional transonic potential flow. We consider the boundary value problem for the full potential equation in a general bounded domain $ \Omega $ with mixed Dirichlet-Neumann boundary conditions. In the discretization of the problem we proceed as usual in practice: the domain $ \Omega $ is approximated by a polygonal domain, conforming piecewise linear triangular elements are used, and the integrals are evaluated by numerical quadratures. Using a new version of entropy compactification of transonic flow and the theory of finite element variational crimes for nonlinear elliptic problems, we prove the convergence of approximate solutions to the exact physical solution of the continuous problem, provided its existence can be shown.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 65N12, 76H05, 76M10

Retrieve articles in all journals with MSC: 65N30, 65N12, 76H05, 76M10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1993-1192967-6
PII: S 0025-5718(1993)1192967-6
Keywords: Transonic full potential equation, finite element discretization, discrete entropy compactification, variational crimes
Article copyright: © Copyright 1993 American Mathematical Society